I used to take 2 mg of Ativan 2 times a day, but it just didn't work for me. Now I've recently been on 1 mg of klonopin 2 times a day. This dose isnt too much. I don't feel overly sedated, just down. I don't remember Xanax making me feel like this. Maybe I should switch?
Does klonopin make you feel depressed? It relaxes me, but I feel down while on it?
Question posted by Blessedmama on 15 June 2016
Last updated on 17 December 2018
I have been on klonopin now for about 3 months. I noticed that my depression has worsened. I take 0.25mgs in the morning and 0.25mgs in the evening. I'm also on Remeron 15mg in the evening. I notice when I take the klonopin the anxiety is still there but not as much and I get very depressed after taking it. I want to come off both of these meds because I feel they are not working for me anymore. And I really don't know how to come off them safely. I'm tired of not having an appetite. I have lost 14 lbs. My psychiatrist put me on Buspar but I am terrified to take it because of seratonin syndrome. I want to come off the klonopin and Remeron before I start taking the Buspar. I'm tired of living my life this way. I also have agoraphobia. And my anxiety has gotten worse. I am at the end of my rope. Been in and out of rehab centers. I just want my life back.
Just came across this topic and I relate to it. You said that you started klonopin so I assume that you stopped taking Xanax? When you stop Xanax you would STILL feel depressed even if you are on another benzodiazepine! They act on different receptors in the brain thus modulate your behavior differently (I am a neuroscience graduate.. trust me on this!). Do not stop taking Xanax if you switch to clonazepam. Always reduce and reduce... while taking a SMALL dose of clonazepam (not the full dose). Your withdrawal would be a lot more pleasant!
I have been on klonopin before on a small dose (0.5mg per day) to treat GAD. I switched to Xanax (0.5mg per day) and it was a lot more effective! However I take cipralex for anxiety/panic attacks. It's been 2 years and it didn't help as much- although Xanax has been great, you need to time it effectively as it has a short half life (i feel when I'm off it after 6 hours). I asked my psychiatrist to get me on klonopin again instead as it acts longer (to prevent panic attacks). It made me feel depressed again, so don't worry you are not alone. And honestly it is a mix between Xanax withdrawal and klonopin intake. I also drink during the weekend; which is bad because alcohol is a depressant! So both combined = depressive symptoms. You should maybe try another benzodiazepine if you use klonopin for anxiety, or go back to Xanax. I found klonopin to make me depressed and numb. Everyone's brain is different- you just have to find the right drug and dosage!
People also often do not take dosage into that much consideration. It always depends on your weight and metabolism! I think that is what psychiatrist always forget when they prescribe drugs.
I would advise to take a lower dose (if possible) or to take Xanax, split 2-3 times a day.
May I ask if you are any other medications? It could interact with klonopin.
Klonopin and Xanax both affect GABA but differently- be sure that you time your intake! There is always bromazepam which is popular in Europe and is better in my opinion (I use it for flight anxiety). Any benzodiazepine effect should be felt the day of- and not 1 or 2 week later. So if you don't like it- switch to another one!
Unfortunately, depression falls under the common side effect category. It is something you take regularly every day instead of like a rescue medicine you would take when you're in the middle of an anxiety attack. It is more like an anxiety 'preventative.'
Here is the list. It might be a good idea to chat with your Doc, cause that sounds sucky! Best of luck to you. :-) Meggie
Common side effects of Klonopin include drowsiness, dizziness, weakness, unsteadiness, depression, loss of orientation, headache, sleep disturbances, problems with thinking or memory, slurred speech, dry mouth, sore gums, runny nose, loss of appetite, diarrhea, constipation, and blurred vision.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.